Texas, 2011

Damaging Wind in Texas, July 1, 2011

July 1, 2011 · NWS SHV · 1 event in 1 county or zone

Isolated pulse type severe thunderstorms developed across portions of Northeast Texas during the early evening hours of July 1st. These thunderstorms developed in a moderately unstable airmass with convective temperatures near 100 degrees.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS SHV wrote it up.

Isolated pulse type severe thunderstorms developed across portions of Northeast Texas during the early evening hours of July 1st. These thunderstorms developed in a moderately unstable airmass with convective temperatures near 100 degrees. Once these thunderstorms collapsed...they produced strong wind gusts which downed trees.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before the first event at Jul 1, 2:27 PM CST, 3 hours 48 minutes earlier.

Area forecast discussion, Jul 1, 2:27 PM CST, 3 hours 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
327 PM CDT FRI JUL 1 2011

.DISCUSSION...
A HOT AND HUMID AFTERNOON ACROSS THE REGION...THIS TIME WITH VERY
LITTLE CONVECTION. TEMPERATURES WERE NEARING 100...BUT NOT QUITE
HIGH ENOUGH TO GET CONVECTION GOING. ANY ISOLATED CONVECTION THAT
DOES FORM SHOULD DIMINISH SHORTLY AFTER SUNSET. WILL KEEP 20 POPS
GOING FOR FIRST 3 HOURS TO COVER.

MODELS IN GOOD AGREEMENT WITH LITTLE CHANGE IN THE PATTERN OVER
THE FOUR STATE REGION FOR THE START OF THE HOLIDAY WEEKEND. THE
UPPER RIDGE WILL REMAIN CENTERED OVER THE MID MISSISSIPPI VALLEY
SATURDAY AND THEN BEGIN TO SHIFT INTO THE WESTERN U.S. AS A TROUGH
DIGS SOUTHEAST INTO THE OHIO VALLEY BY LATE SUNDAY INTO MONDAY.
THIS WILL CREATE A WEAKNESS IN THE UPPER LEVELS WHICH WILL REMAIN
OVER THE FOUR STATE REGION THROUGH MUCH OF NEXT WEEK. WITH THE
RIDGE CENTERED WELL TO THE WEST...HIGH TEMPERATURES SHOULD HOLD
IN THE MID AND UPPER 90S AND WIDELY SCATTERED CONVECTION WILL BE
ABLE TO DEVELOP DURING AFTERNOON HEATING. ANY SHORT WAVES WRAPPING
AROUND THE RIDGE WILL BRING ADDITIONAL NOCTURNAL CHANCES FOR RAIN.

DEWPOINTS WILL RUN A LITTLE HIGHER NEXT WEEK...BUT STILL LOOKING
FOR HEAT INDEX READINGS TO REMAIN JUST BELOW ADVISORY CRITERIA
DUE TO THE LOWER TEMPS. IN THE SHORT TERM...AFTERNOON MIXING WILL
LOWER DEWPOINTS INTO THE MID AND UPPER 60S.

&&

.AVIATION...
PEAK HEATING AND A WEAK STATIONARY FRONT HAVE COMBINED TO LEAD TO
ANOTHER ROUND OF ISOLATED TO WIDELY SCATTERED AFTERNOON TSTMS. TSTM
COVERAGE MAY INCREASE DURING THE LATE AFTERNOON AND EARLY EVENING
HOURS. TIMING OF ANY TSTM IMPACTS AT TAF SITES WILL BE DIFFICULT IF
COVERAGE REMAINS ISOLATED AND SPOTTY. DRY LOW LEVELS AND INVERTED V
FORECAST SOUNDINGS CONTINUE TO INDICATE THE POTENTIAL FOR GUSTY
WINDS WITH ANY TSTMS AND THE POSSIBILITY FOR DOWNBURSTS AS THEY
COLLAPSE. CONVECTION SHOULD BEGIN TO DIMINISH BY 02/03Z WITH THE
LOSS OF DAYTIME HEATING. VFR CONDITIONS ARE EXPECTED TO
PREVAIL...ALTHOUGH LIGHT AND VARIABLE WINDS COULD ALLOW FOR SOME
MVFR CIGS/VSBYS BETWEEN 02/09Z-02/14Z IN ANY LOCATIONS THAT RECEIVE
SIGNIFICANT RAINFALL. /09/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  73 100  74 100  74 /  20  10  10  20  20
MLU  71 101  73 101  71 /  20  10  10  20  20
DEQ  68  99  71  99  68 /  10  10  10  20  20
TXK  71  99  72  98  72 /  20  10  10  20  20
ELD  68  99  71  99  69 /  20  10  10  20  20
TYR  73  99  75  99  72 /  20  10  10  20  20
GGG  73  99  74  99  72 /  20  10  10  20  20
LFK  73  99  73  99  72 /  20  10  10  20  20

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&

14/09
Hazardous weather outlook, Jul 1, 11:00 AM CST, 7 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1200 PM CDT FRI JUL 1 2011

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-
TXZ096-097-108>112-124>126-136>138-149>153-165>167-021100-
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-
COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-
UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA-
NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE-
FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-
HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA-
SAN AUGUSTINE-SABINE TX-
1200 PM CDT FRI JUL 1 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA...
NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND
NORTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT...
HOT CONDITIONS ARE EXPECTED ONCE AGAIN WITH TEMPERATURES LIKELY
EXCEEDING THE 100 DEGREE MARK IN A FEW LOCATIONS. AFTERNOON HEAT
INDEX VALUES SHOULD REMAIN JUST BELOW 105 DEGREES ACROSS MOST
LOCATIONS WITH HIGHER VALUES POSSIBLE ACROSS ISOLATED AREAS.

WITH THE HOT TEMPERATURES AND A RELATIVELY MOIST ATMOSPHERE IN
PLACE...LATE AFTERNOON AND EARLY EVENING THUNDERSTORMS WILL BE
POSSIBLE ACROSS THE REGION TODAY. WHILE THE THUNDERSTORM ACTIVITY
IS NOT EXPECTED TO BECOME WIDESPREAD...HOT AFTERNOON TEMPERATURES
WILL RESULT IN A MODERATELY UNSTABLE ATMOSPHERE. THESE STORMS...
ONCE THEY COLLAPSE...WILL HAVE THE POTENTIAL TO PRODUCE STRONG
DOWNBURST WINDS OF 60 TO 70 MPH WHICH WILL DOWN TREES AND
POWERLINES.

OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...
HOT TEMPERATURES AND SLIGHT THUNDERSTORM CHANCES WILL CONTINUE
THROUGH THE UPCOMING HOLIDAY WEEKEND. AGAIN...THERE WILL BE A
DOWNBURST POTENTIAL TO ANY STORMS THAT DEVELOP THIS WEEKEND INTO
EARLY NEXT WEEK. KEEP IN MIND THAT IF ANY OUTDOOR ACTIVITIES ARE
PLANNED OVER THE NEXT SEVERAL DAYS...THESE STORMS WHILE NOT
WIDESPREAD....WILL BE PROLIFIC LIGHTNING PRODUCERS. IF YOU HEAR
THUNDER...THEN IT IS TIME TO MOVE INDOORS.

OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION SHOULD NOT BE NEEDED FOR A LARGE AREA...BUT
ISOLATED STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE THE
NEXT SEVERAL DAYS.

In the hours before

Special weather statement, Jul 1, 3:43 PM CST, 2 hours 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
443 PM CDT FRI JUL 1 2011

TXZ096-012230-
RED RIVER-
443 PM CDT FRI JUL 1 2011

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 530 PM CDT...FOR THE FOLLOWING
COUNTY...

IN NORTHEAST TEXAS...
     RED RIVER...

INCLUDING THE FOLLOWING LOCATIONS...
     BAGWELL AND BOGATA...

AT 439 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM NEAR BOGATA...OR 7 MILES NORTH OF
HAGANSPORT...MOVING NORTH AT 15 MPH.

DIME SIZE HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM.

09
Special weather statement, Jul 1, 4:14 PM CST, 2 hours 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
514 PM CDT FRI JUL 1 2011

ARZ072-073-012300-
COLUMBIA-UNION-
514 PM CDT FRI JUL 1 2011

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 600 PM CDT...FOR THE FOLLOWING
COUNTIES...

IN SOUTHWEST ARKANSAS...
     COLUMBIA...
IN SOUTH CENTRAL ARKANSAS...
     UNION...

INCLUDING THE FOLLOWING LOCATIONS...
     LISBON...MOUNT HOLLY AND VILLAGE...

AT 511 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM NEAR LISBON...OR 7 MILES SOUTHWEST OF
SMACKOVER...MOVING WEST AT 5 MPH.

DIME SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS
STORM.

09
Special weather statement, Jul 1, 4:15 PM CST, 2 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
515 PM CDT FRI JUL 1 2011

LAZ004-012300-
CLAIBORNE-
515 PM CDT FRI JUL 1 2011

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 600 PM CDT...FOR THE FOLLOWING
PARISH...

IN NORTHWEST LOUISIANA...
     CLAIBORNE...

INCLUDING THE FOLLOWING LOCATIONS...
     HAYNESVILLE AND HOMER...

AT 511 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM 12 MILES SOUTHWEST OF JUNCTION
CITY...MOVING WEST AT 5 MPH.

DIME SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS
STORM.

09
Special weather statement, Jul 1, 5:06 PM CST, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
606 PM CDT FRI JUL 1 2011

ARZ061-071-072-012345-
COLUMBIA-LAFAYETTE-NEVADA-
606 PM CDT FRI JUL 1 2011

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 645 PM CDT...FOR THE FOLLOWING
COUNTIES...

IN SOUTHWEST ARKANSAS...
     COLUMBIA...LAFAYETTE AND NEVADA...

INCLUDING THE FOLLOWING LOCATIONS...
     BUCKNER...MAGNOLIA...MCNEIL...ROSSTON...STAMPS...WALDO AND
     WILLISVILLE...

AT 603 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM 5 MILES EAST OF WILLISVILLE...OR 10
MILES NORTHWEST OF STEPHENS...MOVING SOUTHWEST AT 10 MPH.

DIME SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.

09
Special weather statement, Jul 1, 5:26 PM CST, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
626 PM CDT FRI JUL 1 2011

ARZ073-LAZ006-020000-
UNION-
626 PM CDT FRI JUL 1 2011

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 700 PM CDT...FOR THE FOLLOWING
COUNTIES AND PARISHES...

IN SOUTH CENTRAL ARKANSAS...
     UNION...
IN NORTH CENTRAL LOUISIANA...
     UNION...

INCLUDING THE FOLLOWING LOCATIONS...
     LAPILE...LAWSON...STRONG AND URBANA...

AT 622 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM NEAR URBANA...OR 13 MILES EAST OF EL
DORADO...MOVING SOUTH AT 10 MPH.

PEA SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS STORM.

09
Special weather statement, Jul 1, 5:51 PM CST, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
651 PM CDT FRI JUL 1 2011

ARZ070>072-020015-
COLUMBIA-LAFAYETTE-MILLER-
651 PM CDT FRI JUL 1 2011

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 715 PM CDT...FOR THE FOLLOWING
COUNTIES...

IN SOUTHWEST ARKANSAS...
     COLUMBIA...LAFAYETTE AND MILLER...

INCLUDING THE FOLLOWING LOCATIONS...
     BUCKNER...BUSSEY...CANFIELD...GARLAND...LEWISVILLE...
     MACEDONIA...MAGNOLIA...SMITHLAND...STAMPS AND WALDO...

AT 646 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM NEAR WALDO...MOVING WEST AT 20 MPH.

PEA SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS STORM.

09

The radar

The Shreveport radar (KSHV), 37 km away, was scanning. The volume nearest the first event began at 00:13 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Panola

When
July 1, 6:15 PM CST
Where
Panola County, 1.5 mi SSW of De Berry
Measured
54 kt (62 mph) estimated gust
Reported by
Law Enforcement
Coordinates
32.280, -94.180

Several trees were downed near the intersection of Hwy. 79 and FM. 31 south of Deberry, Texas.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2011Every state in 2011This day in weather historyWarnings in Texas, July 2011

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 306884.